Alert archive / Virginia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 71, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 17, 2014, 4:09 PM EDT for Henry County, Patrick County, City of Martinsville, Virginia; Rockingham County, Stokes County, North Carolina. It was in force for 51 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2014, 4:09 PM EDT (20:09 UTC)
- Expired
- Jun 17, 2014, 5:00 PM EDT
- In force
- 51 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Rockingham County, NC, Stokes County, NC, City of Martinsville, VA, Henry County, VA, Patrick County, VA
The radar
The Roanoke radar (KFCX), 66 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 4:09 PM EDT | TSTM WND DMG | 1 Ene Stuart, VA | TWO TREES DOWN ON FOREST LANE. |
| Jun 17, 4:09 PM EDT | TSTM WND DMG | 4 Nnw Sandy Ridge, VA | TREE DOWN ON MOOREFIELD STORE ROAD. |
| Jun 17, 4:45 PM EDT | TSTM WND DMG | 2 Nne Spencer, VA | 2 TREES DOWN ON SPENCER-PRESTON ROAD. |
| Jun 17, 5:01 PM EDT | TSTM WND DMG | 1 Ssw Ridgeway, VA | TWO TREES DOWN NEAR THE INTERSECTION OF LEE FORD CAMP ROAD AND BLACK FEATHER TRAIL. |
| Jun 17, 5:05 PM EDT | TSTM WND DMG | 3 Wnw Martinsville City, VA | ONE TREE DOWN ON VIRGINIA AVENUE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.2 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1019 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 1198 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
612
WUUS51 KRNK 172009
SVRRNK
NCC157-169-VAC089-141-690-172100-
/O.NEW.KRNK.SV.W.0071.140617T2009Z-140617T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
409 PM EDT TUE JUN 17 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA...
STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA...
EASTERN PATRICK COUNTY IN SOUTHWEST VIRGINIA...
THE CITY OF MARTINSVILLE IN SOUTH CENTRAL VIRGINIA...
HENRY COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 500 PM EDT
* AT 409 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BUFFALO RIDGE TO NEAR CRITZ TO CAPELLA...MOVING
EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
EDEN...
REIDSVILLE...
MARTINSVILLE...
WENTWORTH...
AND MAYODAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3631 8045 3680 8028 3670 7970 3657 7971
3654 7972 3654 7971 3644 7971 3625 7974
TIME...MOT...LOC 2009Z 290DEG 27KT 3673 8019 3661 8012 3636 8034
HAIL...<.75IN
WIND...60MPH
$$
MBS1 follow-up statement
066
WWUS51 KRNK 172044
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
444 PM EDT TUE JUN 17 2014
NCC169-172052-
/O.CAN.KRNK.SV.W.0071.000000T0000Z-140617T2100Z/
STOKES NC-
444 PM EDT TUE JUN 17 2014
...THE SEVERE THUNDERSTORM WARNING FOR
STOKES COUNTY IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING HAS BEEN CANCELLED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3652 8003 3654 8003 3654 8008 3660 8020
3680 8028 3670 7970 3654 7972 3650 8000
TIME...MOT...LOC 2042Z 279DEG 19KT 3672 8001 3662 7993 3657 7995
$$
NCC157-VAC089-141-690-172100-
/O.CON.KRNK.SV.W.0071.000000T0000Z-140617T2100Z/
ROCKINGHAM NC-PATRICK VA-CITY OF MARTINSVILLE VA-HENRY VA-
444 PM EDT TUE JUN 17 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR
NORTHWESTERN ROCKINGHAM...EASTERN PATRICK AND HENRY COUNTIES AND THE
CITY OF MARTINSVILLE...
AT 442 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR SANVILLE TO HORSE PASTURE TO NEAR PRICE...MOVING
EAST AT 20 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MARTINSVILLE...
MARTINSVILLE CITY...
SPENCER...
AXTON...
AND BASSETT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3652 8003 3654 8003 3654 8008 3660 8020
3680 8028 3670 7970 3654 7972 3650 8000
TIME...MOT...LOC 2042Z 279DEG 19KT 3672 8001 3662 7993 3657 7995
HAIL...1.00IN
WIND...60MPH
$$
MBSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:51 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jun 17, 2:51 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA ISSUED BY NATIONAL WEATHER SERVICE RALEIGH NC 251 PM EDT TUE JUN 17 2014 .SYNOPSIS... HIGH PRESSURE ALOFT WILL LINGER OVER THE REGION INTO THURSDAY. A WEAK COLD FRONT WILL THEN BEGIN TO SLOWLY SINK SOUTH INTO THE REGION THROUGH THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... AS OF 230 PM EDT TUESDAY... MID AND UPPER LEVEL RIDGING CONTINUES TO BUILD OVER THE SOUTHERN APPALACHIANS...WITH SURFACE HIGH PRESSURE ALONG THE CAROLINA COAST AND A SHARPENING PIEDMONT TROUGH. DEWPOINTS HAVE MIXED OUT A LITTLE BUT ARE STILL IN THE MID/UPPER 60S OVER A GOOD PORTION OF THE CWA...WHICH IS YIELDING AROUND 1500-2000 J/KG OF MLCAPE EAST OF THE RIDGES. DUE TO A LITTLE MORE MID-LEVEL MOISTURE... DCAPE ISNT QUITE AS HIGH OVER THE PIEDMONT WAS IT WAS YESTERDAY...BUT SPC MESOANALYSIS STILL SHOWS AROUND 1000 J/KG. FORCING IS WEAK AND TIED TO MAINLY OROGRAPHIC EFFECTS...WITH THE BEST POTENTIAL FOR CONVECTIVE INITIATION SEEMINGLY ALONG THE SOUTHERN BLUE RIDGE. STORMS WILL BE SLOW TO DRIFT EAST INTO THE PIEDMONT DUE TO WEAK STEERING FLOW AND MAY PRODUCE SOME LOCALIZED FLOODING. THE STRONGEST STORMS AND/OR MERGING OUTFLOWS COULD LEAD TO AN ISOLATED SEVERE STORM WITH DAMAGING WIND GUSTS. CONVECTION WILL DWINDLE WITH LOSS OF HEATING THIS EVENING. OVERNIGHT LOWS SHOULD BE A COUPLE DEGREES WARMER THAN LAST NIGHT...MOSTLY IN THE MID 60S TO AROUND 70...MAYBE SOME UPPER 50S IN THE VALLEYS. && .SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/... AS OF 230 PM EDT TUESDAY... WARM AND HUMID CONDITIONS CONTINUE ON WEDNESDAY AS THE CORE OF THE UPPER LEVEL HIGH MOVES OVERHEAD. WHILE INSTABILITY MAY NOT BE QUITE AS STRONG DUE TO SLIGHTLY WARM MID-LEVEL TEMPS...ISOLATED TO WIDELY SCATTERED CONVECTION SHOULD AGAIN FORM ALONG THE RIDGES AND SLOWLY DRIFT EAST. PW RISES ABOVE 1.5 INCHES...HIGHEST SO FAR THIS WEEK...SO SLOW MOVING HEAVY RAINERS MAY HAVE A BETTER POTENTIAL TO PRODUCE FLASH FLOODING. HIGHS A DEGREE OR TWO WARMER THAN TODAY...UPPER 80S IN THE MOUNTAINS AND MID 90S TOWARD THE PIEDMONT. A TRAIN OF MCS'S OVER THE MIDWEST STATES WILL BEGIN TO SHIFT SOUTHWARD INTO OHIO VALLEY HEADING INTO THURSDAY. HOWEVER...UPSTREAM CONVECTION SHOULD STAY WELL WEST OF THE MOUNTAINS AND SCATTERED POCKETS OF QPF ALONG THE WESTERN FRINGES OF THE CWA APPEARS TO OVERDONE PRIOR TO 12Z THURSDAY. CLOUDS WILL BEGIN TO INCREASE FORM THE WEST...HOWEVER...AND LOWS WILL BE VERY MILD ONCE AGAIN. && .LONG TERM /THURSDAY THROUGH TUESDAY/... AS OF 245 PM EDT TUESDAY... FOR THU THROUGH FRI NIGHT: WE SHOULD SEE GOOD COVERAGE OF SHOWERS AND STORMS DURING THIS TIME FRAME. AS A MID LEVEL VORTEX SITS AND SPINS OVER ERN CANADA... WAVES ROTATING AROUND ITS BASE WILL BRUSH THE CWA. IN PARTICULAR... THE REMNANT MCV FROM WHAT THE ECMWF/NAM PORTRAYS AS AN MCS OVER NRN IL LATE THU NIGHT IS EXPECTED TO TRACK TO THE ESE... APPROACHING THE CWA THU AFTERNOON. MOISTURE WILL BE INCREASING WITH PW VALUES RISING TO 1.75-1.9 INCHES... AND BUFR FORECAST SOUNDINGS SHOW A LOW MBE VELOCITY... GENERALLY UNDER 6 KTS... WITH MARGINAL TO MODERATE INSTABILITY. THE RESULT SHOULD BE SLOW-MOVING WET STORM CLUSTERS CAPABLE OF PRODUCING HAIL AND VERY HEAVY RAINFALL. TEMPS SHOULD HOLD ABOVE NORMAL... FOLLOWING THICKNESS TRENDS... WITH HIGHS IN THE 80S TO LOWER 90S... AND LOWS IN THE 60S. FOR SAT THROUGH SUN NIGHT: WE STAY IN A GENTLY CYCLONIC BUT LIGHT NORTHWESTERLY MID LEVEL FLOW... ON THE SOUTHWEST SIDE OF THE LARGE VORTEX WOBBLING OVER THE CANADIAN MARITIMES. THE COMPACT MID LEVEL LOW EXPECTED TO TRACK ROUGHLY EASTWARD NEAR THE CENTRAL US/CANADA BORDER LATE IN THE WORK WEEK WILL WEAKEN AND GRADUALLY SHEAR AS IT CROSSES THE UPPER MIDWEST OVER THE WEEKEND (WITH VARYING SPEEDS AMONG THE MODELS SOLUTIONS). PROPELLED BY ENERGY ROTATING AROUND THE SOUTH SIDE OF THE EASTERN CANADA VORTEX... THE SURFACE BACKDOOR FRONTAL ZONE IS EXPECTED TO DIP A BIT FURTHER SOUTHWEST TOWARD THE CWA OVER THE WEEKEND... HOLDING TO OUR NE BUT CLOSE ENOUGH TO PROVIDE A PATH FOR MID LEVEL PERTURBATIONS TO TRAVERSE THE REGION... SPAWNING GOOD COVERAGE OF SHOWERS AND STORMS... WITH GREATEST COVERAGE FOCUSED DURING (BUT NOT LIMITED TO) THE TYPICAL DIURNAL TIME WINDOWS. THE GFS AND ECMWF INDICATE THAT THE HIGHEST SHOWERS/STORM CHANCES WILL BE SAT MIDDAY THROUGH AFTERNOON. THICKNESSES REMAIN 5-15 M ABOVE NORMAL... SO WILL HOLD ONTO HIGHS IN THE 80S TO LOWER 90S... WITH CONFIDENCE REDUCED BY POTENTIAL EARLY- DAY CONVECTION LIMITING HEATING ESPECIALLY ON SAT. FOR MON/TUE: MORE OF THE SAME... WITH A SLOW WNW FLOW PATTERN WITH WEAK IMPULSES TRACKING ROUGHLY EASTWARD ACROSS THE CWA (BETWEEN THE MARITIME VORTEX RETREATING NORTHWARD AND THE BUILDING RIDGE OVER AND JUST OFF THE SOUTHEAST COAST)... SOUTH OF AN INCREASINGLY DIFFUSE FRONTAL ZONE JUST NORTH OF THE OH VALLEY. EXPECT A CONTINUED THREAT OF SCATTERED SLOW-MOVING SHOWERS AND STORMS... AGAIN PRIMARILY (BUT NOT ONLY) OCCURRING DURING THE AFTERNOON INTO EARLY EVENING. THE GFS REMAINS THE STRONGEST WITH THE UPPER-MIDWEST WAVE AS IT CROSSES MI... PLACING THE CWA IN A BIT STRONGER MID LEVEL FLOW WITH GREATER MOISTURE POOLING SOUTH OF THE FRONTAL ZONE AND THUS MUCH GREATER COVERAGE OF SHOWERS/STORMS. WITH INHERENT UNCERTAINTY IN THE DETAILS AT THIS RANGE... WILL KEEP POPS AS A GOOD CHANCE FOR NOW... ALTHOUGH IF THE GFS IS CORRECT WE MAY NEED TO BUMP THEM UP TO LIKELY OR HIGHER. THIS PATTERN FAVORS TEMPS CONTINUING SLIGHTLY ABOVE NORMAL. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... AS OF 1205 PM EDT TUESDAY... A STAGNANT PATTERN IN PLACE WILL KEEP AVIATION CONDITIONS AND TRENDS SIMILAR TO THE PAST 24 HOURS. OVERNIGHT FOG IN VALLEYS AND DUE TO RADIATIONAL COOLING LIFTED QUICKLY THIS MORNING... AND RESULTING VFR CONDITIONS ARE LIKELY TO DOMINATE INTO THIS EVENING... WITH SCT-BKN VFR CUMULUS. ISOLATED TO SCATTERED STORMS ARE STILL LIKELY TO DEVELOP... ALTHOUGH CONFIDENCE IS LOWER THAT ANY ONE TAF AREA WILL BE DIRECTLY IMPACTED... AND WILL STICK WITH VCTS MENTIONS DURING THE MID TO LATE AFTERNOON. THE LATEST HRRR AND RAP MODEL RUNS SHOW CONVECTIVE DEVELOPMENT STARTING NEAR THE BEGINNING OF THE TAF VALID PERIOD... WITH GREATER COVERAGE NEAR LYH/DAN/ROA THAN THE MORE WESTERN SITES OF BCB/BLF/LWB... SO AVIATION INTERESTS ALONG AND EAST OF THE BLUE RIDGE HAVE A SLIGHTLY GREATER CHANCE OF BEING IMPACTED BY LOCALIZED IFR CONDITIONS IN/NEAR STORMS THIS AFTERNOON. INDIVIDUAL UPDRAFTS SHOULD BE FAIRLY SHORT LIVED AND CIRCUMNAVIGABLE GIVEN THE VERY WEAK WIND FIELD AND MARGINAL MOISTURE THROUGH THE COLUMN... BUT LOCALLY ENHANCED WIND GUSTS AND HAIL ARE LIKELY IN AND NEAR ANY STORMS. WITH LOSS OF HEATING... ANY STORMS ARE EXPECTED TO DISSIPATE SOON AFTER 02Z. WITH LITTLE CHANGE IN AIR MASS... EXPECT REMNANT MID CLOUDS LEFTOVER FROM CONVECTION HERE AND UPSTREAM... AND WITH PERSISTENCE RULING... PATCHY FOG IS AGAIN POSSIBLE IN VALLEY AND LOW AREAS 07Z-12Z... MOST LIKELY AT LWB... ALTHOUGH IT MAY BE OF LESSER IMPACT AND SHORTER DURATION GIVEN THE EXPECTED OFFSET PRESENCE OF CONVECTIVE DEBRIS CLOUDS. ONCE ANY FOG LIFTS AND MIXES WED MORNING... VFR CONDITIONS ARE EXPECTED TO RETURN AFTER 13Z AND HOLD THROUGH THE END OF THE TAF VALID PERIOD. EXTENDED AVIATION DISCUSSION... LOOKING BEYOND 18Z WED... A TYPICAL SUMMER PATTERN IS ANTICIPATED THROUGH THE UPCOMING WEEKEND... WITH THE GREATEST AVIATION THREATS BEING THE SCATTERED DAYTIME CONVECTION AND THE ATTENDANT STRONG VARIABLE/GUSTY WINDS AND POSSIBLE HAIL. COVERAGE APPEARS LOW FOR WED AFTERNOON... MAINLY ISOLATED STORMS AND MORE LIKELY TO AFFECT S/W SITES SUCH AS BLF/BCB/DAN... GIVEN THE DRIER AND MORE STABLE MID LEVELS. A BACKDOOR FRONT WILL DIP SOUTHWARD TOWARD THE AREA THU... AND EXPECT BETTER COVERAGE OF STORMS THU AFTERNOON LASTING THROUGH THU NIGHT AND ON FRI AS WELL. A WEAK FLOW PATTERN HOLDING OVER THE WEEKEND WILL KEEP THE BETTER STORM CHANCES EACH AFTERNOON THROUGH EARLY EVENING SAT/SUN. AREAS OF IFR FOG REMAIN POSSIBLE EACH LATE NIGHT/EARLY MORNING... PARTICULARLY IN AREAS THAT SEE RAIN THE PREVIOUS AFTERNOON. THE MOST OPTIMAL FLIGHT CONDITIONS EACH DAY SHOULD BE IN THE MID TO LATE MORNING AFTER FOG/LOW CLOUDS LIFT AND BURN OFF... AND BEFORE AFTERNOON CONVECTION REDEVELOPS. && .CLIMATE... LOCATIONS RECORDS (6/17) (6/18) ROANOKE 96/1944 97/1925 LYNCHBURG 96/1944 96/1944 DANVILLE 99/1981 96/2007 BLACKSBURG 88/1994 88/2007 BLUEFIELD 86/2007 90/2007 LEWISBURG 86/1996 88/2007 && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...BLS NEAR TERM...BLS SHORT TERM...BLS LONG TERM...HARTFIELD AVIATION...HARTFIELD CLIMATE...JH
Hazardous weather outlook, Jun 17, 3:22 PM EDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA ISSUED BY NATIONAL WEATHER SERVICE RALEIGH NC 322 PM EDT TUE JUN 17 2014 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-181930- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 322 PM EDT TUE JUN 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED STRONG TO SEVERE THUNDERSTORMS...WITH LOCALIZED FLASH FLOODING...ARE POSSIBLE THIS EVENING...ESPECIALLY FROM THE SOUTHERN BLUE RIDGE INTO THE PIEDMONT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE WILL BE A THREAT OF STORMS EACH DAY..WITH THE GREATEST COVERAGE THURSDAY THROUGH SATURDAY. EACH DAY...THERE WILL BE A THREAT OF STRONG TO SEVERE STORMS...ALONG WITH ISOLATED FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 17, 3:21 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
321 PM EDT TUE JUN 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG 1 NE MOUNT AIRY 36.51N 80.60W
06/17/2014 SURRY NC 911 CALL CENTER
ONE TREE DOWN NEAR THE INTERSECTION OF KYLE STREET AND
WOODRUFF STREET.
&&
WHPLocal storm report, Jun 17, 3:34 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
334 PM EDT TUE JUN 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 PM TSTM WND DMG 2 SSW MOUNT AIRY 36.48N 80.62W
06/17/2014 SURRY NC 911 CALL CENTER
ONE TREE DOWN ON WELCH STREET.
&&
WHPSpecial weather statement, Jun 17, 3:35 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
335 PM EDT TUE JUN 17 2014
VAZ013-014-017-022-033-172015-
FRANKLIN VA-FLOYD VA-ROANOKE VA-MONTGOMERY VA-PULASKI VA-
335 PM EDT TUE JUN 17 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHWESTERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA...
NORTHEASTERN FLOYD COUNTY IN SOUTHWEST VIRGINIA...
SOUTHWESTERN ROANOKE COUNTY IN WEST CENTRAL VIRGINIA...
MONTGOMERY COUNTY IN SOUTHWEST VIRGINIA...
EAST CENTRAL PULASKI COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 415 PM EDT
* AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM
NEAR CHRISTIANSBURG TO NEAR CHILDRESS TO NEAR DUBLIN...MOVING TO
THE EAST AT 15 MPH.
* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
PILOT...
CHRISTIANSBURG...
RADFORD...
PULASKI...
AND BENT MOUNTAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3718 7995 3705 8016 3699 8039 3705 8083
3716 8057 3723 8038
TIME...MOT...LOC 1930Z 281DEG 18KT 3718 8037 3711 8050 3707 8067
MBSSpecial weather statement, Jun 17, 3:39 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 339 PM EDT TUE JUN 17 2014 NCZ003-004-VAZ032-043-172030- SURRY NC-STOKES NC-HENRY VA-PATRICK VA- 339 PM EDT TUE JUN 17 2014 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... NORTHEASTERN SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA... WESTERN STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA... WEST CENTRAL HENRY COUNTY IN SOUTH CENTRAL VIRGINIA... SOUTHEASTERN PATRICK COUNTY IN SOUTHWEST VIRGINIA... * UNTIL 430 PM EDT * AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR STUART TO NEAR WOODVILLE...MOVING TO THE SOUTHEAST AT 10 MPH. * VERY HEAVY RAIN...SMALL HAIL...AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IMPACTED INCLUDE... FRANCISCO... PILOT MOUNTAIN... STUART... WESTFIELD... AND PINNACLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED. && LAT...LON 3673 8000 3626 8040 3645 8061 3675 8033 TIME...MOT...LOC 1934Z 297DEG 9KT 3668 8031 3646 8050 MBS
Special weather statement, Jun 17, 3:48 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
348 PM EDT TUE JUN 17 2014
NCZ018-172030-
WATAUGA NC-
348 PM EDT TUE JUN 17 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHEASTERN WATAUGA COUNTY IN NORTHWEST NORTH CAROLINA...
* UNTIL 430 PM EDT
* AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A DEVELOPING THUNDERSTORM NEAR AHO. THIS STORM WAS NEARLY
STATIONARY.
* DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
BLOWING ROCK...
AND AHO.
LAT...LON 3612 8174 3623 8159 3616 8150 3615 8150
3612 8155
TIME...MOT...LOC 1947Z 316DEG 2KT 3614 8158
MBSLocal storm report, Jun 17, 3:58 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
358 PM EDT TUE JUN 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM TSTM WND DMG MOUNT AIRY 36.50N 80.61W
06/17/2014 SURRY NC 911 CALL CENTER
A TREE WAS BLOWN ONTO A CAR AND BUILDING ON TAYLOR
STREET.
&&
HYSELLThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 3:35 PM EDT | Special Weather Statement | RNK | Montgomery, Pulaski, City of Radford | 40 min |
| Jun 17, 3:39 PM EDT | Special Weather Statement | RNK | Patrick | 51 min |
| Jun 17, 4:05 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Franklin, Montgomery | 40 min |
| Jun 17, 4:51 PM EDT | Special Weather Statement | RNK | Franklin | 54 min |
| Jun 17, 4:55 PM EDT | Severe Thunderstorm Warning | RNK | Henry, City of Martinsville | 65 min |
| Jun 17, 5:06 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Franklin, Patrick | 54 min |
| Jun 17, 5:21 PM EDT | Special Weather Statement | RNK | Franklin | 39 min |
| Jun 17, 5:43 PM EDT | Special Weather Statement | RNK | Montgomery | 32 min |
| Jun 17, 5:50 PM EDT | Special Weather Statement | RNK | Franklin | 25 min |
| Jun 17, 5:54 PM EDT | Special Weather Statement | RNK | City of Roanoke | 66 min |
| Jun 17, 5:58 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Roanoke | 62 min |
| Jun 17, 6:33 PM EDT | Special Weather Statement | RNK | Botetourt | 57 min |
| Jun 17, 2:01 PM EDT | Special Weather Statement | RNK | Surry | 44 min |
| Jun 17, 2:17 PM EDT | Severe Thunderstorm Warning | RNK | Surry | 43 min |
| Jun 17, 2:51 PM EDT | Flash Flood Warning | RNK | Surry | 3 hr |
| Jun 17, 2:55 PM EDT | Severe Thunderstorm Warning | RNK | Surry | 50 min |
| Jun 17, 3:03 PM EDT | Special Weather Statement | RNK | Surry | 57 min |
| Jun 17, 3:48 PM EDT | Special Weather Statement | RNK | Watauga | 42 min |
| Jun 17, 4:20 PM EDT | Severe Thunderstorm Warning | RNK | Stokes, Yadkin | 55 min |
| Jun 17, 5:29 PM EDT | Special Weather Statement | RNK | Rockingham | 31 min |
| Jun 17, 5:32 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham | 58 min |
| Jun 17, 6:00 PM EDT | Special Weather Statement | RNK | Yadkin | 60 min |
| Jun 17, 6:06 PM EDT | Severe Thunderstorm Warning | RNK | Wilkes, Yadkin | 54 min |
| Jun 17, 6:25 PM EDT | Areal Flood Advisory | RNK | Wilkes, Yadkin | 4 hr |
| Jun 17, 6:31 PM EDT | Severe Thunderstorm Warning | RNK | Caswell | 59 min |
| Jun 17, 6:37 PM EDT | Special Weather Statement | RNK | Rockingham | 53 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2014Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.